How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 44459
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I was put on quetiapine just over a week ago for my anxiety.

Customer Question

I was put on quetiapine just over a week ago for my anxiety. I am finding the side effects really unpleasant and would like to stop taking it. I have been prescribed 4x 75mg dose per day. How would you recommend I come off it?
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: I have had bad anxiety for the past 6 weeks. I think it may be related to the menopause. I have been getting night sweats and hot flushes and surges of anxiety
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I feel totally spaced out and trembly I don't feel able to function on quetiapine and want to come off it
Submitted: 16 days ago.
Category: Medical
Expert:  Dr Basu replied 16 days ago.

You should get down to 2 x 75 mg daily dose for 3 days, then 1 x 75 mg daily 3 more days and then stop

Customer: replied 16 days ago.
Will this cause withdrawal?
Customer: replied 16 days ago.
I don't have £35 to pay you. Could you just answer on this
Expert:  Dr Basu replied 16 days ago.

no will not cause withdrawal

Customer: replied 16 days ago.
I'm was also put on mirtazapine 15 mg tablets just over a week ago. When should they start to kick in?
Expert:  Dr Basu replied 16 days ago.

Usually 2-3 weeks

Customer: replied 16 days ago.
Is there any side effects I should worry about coming off quetiapine
Expert:  Dr Basu replied 16 days ago.

sleep disturbance, anxiety may be experienced

Customer: replied 16 days ago.
Would you advise that I stay on them or come off them? I don't want to be more anxious
Customer: replied 16 days ago.
Could the menopause be making me anxious? Would you advice I go on HRT?
Expert:  Dr Basu replied 16 days ago.

Too many questions in one thread --hard to give you exact opinion without examining you or reviewing your full medical records.

I can only say, stopping quetiapine the way I suggested will not cause withdrawal symptoms usually.

It is better to discuss with your doctor remaining concerns for better care.

Customer: replied 16 days ago.
I was having thoughts of self harm before I was put on quetiapine I think this has got worse rather than better since I was put on them. So on balance I think I should come off them. I feel really out of control while I'm on them and that is frightening. My gp has advised I stay on them until I start to feel the full effects I disagree with this because I don't feel able to function on them.
Expert:  Dr Basu replied 16 days ago.

I think you should see a psychiatrist --as quetiapine is not a right choice for you